# SDR CA010313024

- Difficulty date: March 9, 2001
- Submitted: March 20, 2001
- Operation: General aviation
- Make and model: Cessna 172L
- Aircraft time: 2,881 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 2431 · Battery Overheat Warning System
- Part: Battery
- Condition: Failed
- Location: Main Battery
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, G, J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT ENCOUNTERED COMPLETE (GREATER THAN 50 PERCENT) ELECT. FAILURE IN FLT. AFTER ATTEMPTING TO GET A/C RADIOS TO TRANSMIT/RECEIVE, PILOT SQUAKED RADIO FAILURE CODE. FURTHER ATTEMTPS AT GETTING OTHER ELECT. SYSS TO FUNCTION,  PILOT FOUND THAT ALL ELECT. SYS WAS UNSERVICEABLE. A/C RETURNED TO POINT OF DEPTR & THEN CONTACTED TOWER ON LAND LINE.AFTER BRIEF INSP , FOUND THAT A/C BATTERY COMPLETELY DISCHARGED. BATTERY (NEW & INST NOV.2000) ELECTROLYTE LEVEL INSP OK, BATTERY CHARGED OVERNIGHT. AFTER BATTERY CHARGED, GROUND RUN/FUNCTION CHECKED. NOTED WITH CHARGING SYS COMPLETELY LOADED UP, CHARGE IND. WEAK. SUSPECT BATTERY VOLTAGE INITY LOW & CHARGING SYS UNABLE TO KEEP UP WITH DE
